Wildfire, Ochoco-John Day Highlands
- When
- July 30, 6:00 PM PST to July 31, 11:59 PM PST
- Where
- Ochoco-John Day Highlands forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 44.381, -120.359 (the zone’s center; the record gives no point)
The China Diggins Fire burned 157 acres 23 miles east southeast of Long Creek. It burned until August 3.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The China Diggins Fire burned 157 acres 23 miles east southeast of Long Creek. It burned until August 3.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Jul 30, 1:30 PM PST, 4 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 230 PM PDT MON JUL 30 2007 .SHORT TERM...MONDAY NIGHT THROUGH THURSDAY NIGHT...UPPER LEVEL TROUGH PASSING TO THE NORTH TODAY AND MOVING EAST OVERNIGHT. MAIN IMPACT WILL BE SOME BREEZY TO WINDY CONDITIONS THROUGH THE COLUMBIA GORGE AND KITTITAS VALLEY THROUGH THIS EVENING SPILLING INTO THE COLUMBIA BASIN. GREAT BASIN HIGH PRESSURE WILL BEGIN TO AMPLIFY LATE TUESDAY AND INTO THURSDAY. THIS WILL LEADS TO A MORE SOUTHERLY FLOW OVER EASTERN OREGON. SOUTHWEST MONSOON MOISTURE LIKELY TO GET ENTRAINED INTO THIS FLOW AND ADVECT INTO SOUTHEAST OREGON ON WEDNESDAY. EXPECT SOME THUNDERSTORMS SOUTH OF THE FORECAST AREA WEDNESDAY. THURSDAY WILL SEE THAT MOISTURE MOVE NORTHWARD AND BRING A SLIGHT CHANCE OF THUNDERSTORMS OVER EASTERN OREGON FROM CENTRAL OREGON TO SOUTHEAST WASHINGTON. THURSDAY WILL ALSO BE THE HOTTEST DAY. THEN A TROUGH OF LOW PRESSURE IN THE EASTERN PACIFIC WILL BEGIN TO PUSH INLAND FRIDAY USHERING IN COOLER AIR AND PUSHING THE THUNDERSTORM THREAT EASTWARD INTO IDAHO. JS .LONG TERM...FRIDAY THROUGH MONDAY. DRY CONDITIONS SHOULD PERSIST FRIDAY UNTIL LOW PRESSURE DRIFTS INTO THE PACNW THIS WEEKEND. THE LOW SHOULD BRING COOLER TEMPERATURES TO THE TWO STATE AREA ALONG WITH SOME SHOWERS TO THE REGION BOTH SATURDAY AND SUNDAY. THE SHOWERS/TSRA SHOULD BE CONFINED TO THE AREA MOUNTAINS. THE LOW REMAINS NEARLY STATIONARY OVER THE PACNW INTO THE BEGINNING OF NEXT WEEK KEEPING THE UNSETTLED WEATHER CONDITIONS ACROSS THE AREA. && .AVIATION...VFR CONDITIONS WILL CONTINUE ACROSS ALL TAF SITES AND TWEB ROUTES FOR THE NEXT 24 HOURS. && .FIRE WEATHER...GENERALLY FAIR CONDITIONS CONTINUE ACROSS THE REGION THIS AFTERNOON AND WILL PERSIST THROUGH WEDNESDAY. RELATIVE HUMIDITIES ARE GENERALLY A BIT LOWER THAN YESTERDAY...BUT WINDS ARE ALSO DOWN FROM YESTERDAY AT MANY LOCATIONS. SPOTTY AREAS WITH NEAR CRITICAL WIND/RH COMBINATIONS ARE OCCURRING IN BAKER VALLEY AND NEAR REDMOND...AND MAY DEVELOP IN NORTHERN HARNEY COUNTY. AT THIS TIME CONDITIONS REMAIN LIMITED AND WILL CONTINUE TO HEADLINE THE APPROPRIATE ZONES. AN AREA OF ELEVATED MOISTURE AND WEAK INSTABILITY IS OVER SOUTHEAST OREGON AND EXTENDS TO BAKER COUNTY AND EXTREME SOUTHERN WALLOWA COUNTY. MAY SEE A STRAY SPRINKLE FROM THESE CLOUDS THIS EVENING...BUT INSTABILITY AND DYNAMIC ENERGY SHOULD BE TOO WEAK FOR THUNDERSTORMS OVER OREGON. AIR MASS WILL DRY OUT AND STABILIZE FURTHER WHILE WINDS LIGHTEN TUESDAY INTO WEDNESDAY. MAIN TUESDAY THROUGH WEDNESDAY NIGHT WILL BE POOR TO MODERATE RH RECOVERIES OVER MID SLOPES AND RIDGES AT NIGHT. 90 && .PRELIMINARY POINT TEMPS/POPS... PDT 57 89 57 95 / 0 0 0 0 ALW 59 91 61 97 / 0 0 0 0 PSC 61 91 60 97 / 0 0 0 0 YKM 57 90 58 95 / 0 0 0 0 HRI 60 92 56 97 / 0 0 0 0 ELN 58 86 57 94 / 0 0 0 0 RDM 44 90 49 93 / 0 0 0 0 LGD 56 90 53 94 / 0 0 0 0 GCD 55 93 54 95 / 0 0 0 10 DLS 59 91 59 96 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 91/97/97
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 500 AM PDT MON JUL 30 2007 ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-311145- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON- EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON- KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN- OCHOCO-JOHN DAY HIGHLANDS- 500 AM PDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. DRY CONDITIONS WILL CONTINUE TODAY WITH AFTERNOON TEMPERATURES MAINLY IN THE UPPER 70S TO UPPER 80S. WINDS WILL BE BREEZY THIS AFTERNOON IN SOME AREAS WITH WINDY CONDITIONS IN THE KITTITAS VALLEY AND THE EASTERN COLUMBIA RIVER GORGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LITTLE CHANGE IN THE WEATHER IS EXPECTED THROUGH LATE WEDNESDAY. MOISTURE FROM THE DESERT SOUTHWEST WILL SPREAD INTO EASTERN OREGON ON THURSDAY BRINGING A SLIGHT CHANCE OF THUNDERSTORMS OVER THE CENTRAL AND EASTERN OREGON MOUNTAINS. OTHERWISE...DRY CONDITIONS WILL PREVAIL THROUGH THE REMAINDER OF THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS ARE DISPLAYED ON THE WORLD WIDE WEB AT: WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN CURRENTHAZARDS.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2007Every state in 2007This day in weather historyWarnings in Oregon, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47503.